Alert archive / Arizona / Flash Flood Warnings in 2017
Flash Flood Warning 61, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2017, 12:57 AM MST for Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 12:57 AM MST (07:57 UTC)
- Expired
- Aug 13, 2017, 3:00 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 88 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 8.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2643 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WGUS55 KTWC 130757
FFWTWC
AZC021-131000-
/O.NEW.KTWC.FF.W.0061.170813T0757Z-170813T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1257 AM MST SUN AUG 13 2017
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Southeastern Pinal County in southeastern Arizona...
* Until 300 AM MST
* At 1255 AM MST, Doppler radar indicated a cluster of thunderstorms
producing heavy rain in the San Manuel, Oracle and Mammoth areas.
These thunderstorms have shown little movement. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Mammoth, San Manuel, Oracle, Campo Bonito and Biosphere 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3281 11068 3277 11052 3264 11048 3253 11047
3252 11082 3271 11094
$$
Zell2 follow-up statements
511
WGUS75 KTWC 130853
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
153 AM MST SUN AUG 13 2017
AZC021-131000-
/O.CON.KTWC.FF.W.0061.000000T0000Z-170813T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal-
153 AM MST SUN AUG 13 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM MST FOR
SOUTHEASTERN PINAL COUNTY...
At 147 AM MST, Doppler radar indicated thunderstorms producing heavy
rain across southeast Pinal county. Radar rainfall estimates that
between 1.0" and 3.0 inches of rainfall has occurred in the area
between Mammoth and Oracle.
Normally dry washes and low water crossings may be inundated in the
following locations...
Mammoth, San Manuel, Oracle, Campo Bonito and Biosphere 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3281 11068 3277 11052 3264 11048 3253 11047
3252 11082 3271 11094
$$
Zell303
WGUS75 KTWC 131001
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
301 AM MST SUN AUG 13 2017
AZC021-131010-
/O.EXP.KTWC.FF.W.0061.000000T0000Z-170813T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal-
301 AM MST SUN AUG 13 2017
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PINAL COUNTY HAS
EXPIRED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 3281 11068 3277 11052 3264 11048 3253 11047
3252 11082 3271 11094
$$
ZellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:44 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Aug 12, 9:44 PM MST, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 944 PM MST Sat Aug 12 2017 .SYNOPSIS...A good chance of showers and thunderstorms into Sunday. Some storms will generate heavy rain and strong winds. A drying trend will begin Monday and continue during the upcoming week, with only isolated thunderstorms mainly east to south of Tucson by mid week. && .DISCUSSION...Scattered to numerous showers and thunderstorms were occurring at this time southeast of Tucson across much of Cochise County. Other isolated showers and thunderstorms were also occurring northwest of Tucson, north of Safford, and just south of the international border south of Nogales. Heavy rainfall earlier this evening produced minor flooding in vicinity of Douglas. Am somewhat concerned about the developing area of showers/tstms just south of Nogales. This activity may eventually produce a rapid rise in the Nogales Wash during the next few hours or so. There will be ample moisture and sufficient instability to maintain scattered showers/tstms especially east-to-south of Tucson the rest of tonight. Isolated showers/tstms should also still occur across the Tucson metro area and northwestward into south central Pinal County. Dry conditions should prevail across western Pima County. The bulk of showers/tstms is expected to dissipate by daybreak Sunday. Please refer to the additional sections for further detail. && .AVIATION...Valid thru 14/06Z. Scattered -TSRA/-SHRA northwest of KTUS and east-to-south of KTUS mostly ending around daybreak Sunday. Scattered to numerous -TSRA/ -SHRA late Sunday morning into Sunday evening. Brief wind gusts to around 40 kts and small hail with the stronger thunderstorms. Otherwise, VFR conditions with surface wind variable in direction mainly less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A good chance of thunderstorms this weekend followed by a decrease in thunderstorms from west-to-east Monday into next Friday. Isolated afternoon and evening thunderstorms will likely be limited to locales east-to-south of Tucson most of the upcoming next week. 20-foot winds will generally be terrain driven less than 15 mph apart from gusty thunderstorms outflows. && .PREV DISCUSSION /242 PM MST/...Deep moisture continues Sunday with a decent chance of showers and thunderstorms. Locally heavy rain and isolated severe possible. The westerly flow is only going to increase as the trough digs into the region northwest of us early next week. By late Monday or Tuesday, upstream conditions will be drying fairly rapidly and translating to another downturn or complete shutdown for the monsoon this far north and west. Unseasonably low heights and thicknesses with the troughiness north of us, so even as we dry out temperatures shouldn't get too out of hand. We'll try to rebuild a favorable pattern next weekend with high pressure east of the area, but a stronger ridge off the coast may win out and delay the return of a consistent fetch of deeper moisture. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Francis PREVIOUS DISCUSSION...Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 12, 5:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 35 min |
| Aug 12, 6:04 PM MST | Special Weather Statement | TWC | Cochise | 26 min |
| Aug 12, 6:10 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 12, 6:11 PM MST | Special Weather Statement | TWC | Pima | 34 min |
| Aug 12, 6:33 PM MST | Special Weather Statement | TWC | Cochise | 27 min |
| Aug 12, 6:50 PM MST | Areal Flood Advisory | TWC | Cochise | 85 min |
| Aug 12, 6:50 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 40 min |
| Aug 12, 10:18 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 12, 11:08 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Aug 13, 12:11 AM MST | Areal Flood Advisory | TWC | Graham, Pinal | 2 hr |
| Aug 13, 1:06 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 13, 1:07 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 13, 1:33 AM MST | Flash Flood Warning | TWC | Pima | 117 min |
| Aug 13, 2:02 AM MST | Flash Flood Warning | TWC | Pinal | 118 min |
| Aug 13, 3:28 AM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 13, 8:10 AM MST | Areal Flood Warning | TWC | Pinal | 9 hr |
| Aug 13, 12:16 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 13, 12:28 PM MST | Special Weather Statement | TWC | Cochise | 47 min |
| Aug 13, 12:46 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Aug 13, 12:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 35 min |
| Aug 13, 1:15 PM MST | Special Weather Statement | TWC | Cochise | 45 min |
| Aug 13, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 13, 3:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.